Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 285, NWS Charleston, SC

October 13, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 6:44 PM EDT for 4 counties in Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 6:44 PM EDT (22:44 UTC)
Expired
Oct 13, 2011, 7:45 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 7:06 PM EDTTSTM WND DMGMetter, GALAW ENFORCEMENT REPORTED 1 TREE DOWN IN METTER GEORGIA.
Oct 13, 7:30 PM EDTTSTM WND DMG4 Nnw Claxton, GAA LARGE PINE TREE FELL ACROSS LEAH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS52 KCHS 132244
SVRCHS
GAC031-043-109-267-132345-
/O.NEW.KCHS.SV.W.0285.111013T2244Z-111013T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 745 PM EDT

* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
  NORTHWEST OF ALINE TO 19 MILES WEST OF GORDONIA ALTAMAHA STATE
  PARK...MOVING EAST AT 50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COBBTOWN...ALINE...REIDSVILLE...METTER...PORTAL...WESTSIDE...
  REGISTER...HOPEULIKIT...MIDDLEGROUND...STATESBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3261 8201
      3266 8183 3255 8169 3248 8154 3242 8154
      3235 8150 3221 8156 3215 8178 3209 8172
      3197 8188 3189 8189 3178 8198 3186 8211
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2244Z 258DEG 42KT 3244 8234 3201 8244

$$
3 follow-up statements
477 
WWUS52 KCHS 132257
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU OCT 13 2011

GAC031-043-109-267-132345-
/O.CON.KCHS.SV.W.0285.000000T0000Z-111013T2345Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
657 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CANDLER...BULLOCH...EVANS AND TATTNALL COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF 
SWAINSBORO TO PLANT HATCH...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HOPEULIKIT...LEEFIELD...MANASSAS...MENDES...METTER...
MIDDLEGROUND...MIDWAY...NEVILS...PORTAL...PULASKI...REGISTER...
REIDSVILLE...STATESBORO...STILSON AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE 
AND LARGE HAIL IN CENTRAL GEORGIA. GO INSIDE A STURDY SHELTER. MOVE 
TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3261 8201
      3266 8183 3255 8169 3248 8154 3242 8154
      3235 8150 3221 8156 3215 8178 3209 8172
      3197 8188 3189 8189 3178 8198 3186 8211
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2256Z 258DEG 42KT 3248 8218 3202 8228

$$
667 
WWUS52 KCHS 132311
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT THU OCT 13 2011

GAC031-043-109-267-132345-
/O.CON.KCHS.SV.W.0285.000000T0000Z-111013T2345Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
711 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CANDLER...BULLOCH...EVANS AND TATTNALL COUNTIES...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM UNION TO 
REIDSVILLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HOPEULIKIT...LEEFIELD...MANASSAS...MENDES...METTER...
MIDDLEGROUND...MIDWAY...NEVILS...PORTAL...PULASKI...REGISTER...
REIDSVILLE...STATESBORO...STILSON AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3261 8201
      3266 8183 3255 8169 3248 8154 3242 8154
      3235 8150 3221 8156 3215 8178 3209 8172
      3197 8188 3189 8189 3178 8198 3186 8211
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2311Z 258DEG 42KT 3249 8197 3203 8208

$$
423 
WWUS52 KCHS 132322
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT THU OCT 13 2011

GAC031-043-109-267-132345-
/O.CON.KCHS.SV.W.0285.000000T0000Z-111013T2345Z/
TATTNALL GA-EVANS GA-BULLOCH GA-CANDLER GA-
722 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CANDLER...BULLOCH...EVANS AND TATTNALL COUNTIES...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MALLARDS POND TO HUGHLAND...OR ALONG A
LINE EXTENDING FROM MIDDLEGROUND TO REIDSVILLE...MOVING EAST AT 50
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...
DENMARK...GEORGIA SOUTHERN...GORDONIA ALTAMAHA STATE PARK...HAGAN...
HOPEULIKIT...LEEFIELD...MANASSAS...MENDES...METTER...MIDDLEGROUND...
MIDWAY...NEVILS...PORTAL...PULASKI...REGISTER...REIDSVILLE...
STATESBORO AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3215 8219 3239 8220 3253 8215 3256 8209
      3255 8203 3261 8201 3266 8183 3255 8169
      3248 8154 3242 8154 3223 8165 3215 8178
      3209 8172 3197 8188 3189 8203 3191 8223
TIME...MOT...LOC 2323Z 258DEG 42KT 3259 8175 3206 8199

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:29 PM EDT, 15 minutes earlier.

Area forecast discussion, Oct 13, 6:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT THU OCT 13 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY
DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT
COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AHEAD OF A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT...
UPSTREAM/WIDESPREAD THUNDERSTORMS WILL ADVANCE THROUGH THE FORECAST
AREA THIS EVENING. INITIALLY...A DAMAGING WIND THREAT/ISOLATED
LARGE HAIL THREAT WILL EXIST ACROSS WESTERN COUNTIES AS 0-6 KM BULK
SHEAR 40-50 KT...INCREASING MID LEVEL WINDS...DOWNDRAFT CAPES
APPROACHING 1000 J/KG AND FAVORABLE WET BULB ZERO HEIGHTS/COOLING
MID LEVELS WILL CONTINUE TO SUPPORT BOWING SEGMENTS/OCCASIONAL
SUPERCELL STRUCTURES. PRE-CONVECTIVE INSTABILITY IS NOT
STRONG...AND PER COLLABORATION WITH SPC OPTED NOT TO ISSUE A
SEVERE THUNDERSTORM WATCH AS EXISTING INSTABILITY WILL WEAKEN
AFTER SUNSET AND THE DAMAGING WIND/LARGE HAIL THREAT WILL DIMINISH
ACCORDINGLY. INCLUDED AN EVENING MENTION OF DAMAGING WIND
POTENTIAL WITHIN PUBLIC FORECASTS.

EARLIER ONSET OF SHOWERS/THUNDERSTORMS SHOULD TRANSLATE TO AN
EARLIER END TO PRECIPITATION OVERNIGHT/EARLY FRIDAY.

ADJUSTED POPS TO ACCOUNT FOR THESE TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY
MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE
REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP
INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY
SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA.
EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER
CLEARING SKIES.

THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE
ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE
SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL
ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL
HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT
SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE
MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER
80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL
DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A
STRONG 25 TO 30 KT LOW LEVEL JET.

THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH
SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE
BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET
WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT
SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE
SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM
THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO
LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE
COLD FRONT FRIDAY INTO THE WEEKEND.

PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT
NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND
DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES
INLAND TO NEAR 60 ALONG THE COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN
THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE
ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW
OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN
ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA
BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE
WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE
FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL
SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT.
THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE
COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK.
BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL
LEVELS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHOWERS/THUNDERSTORMS WILL MOST LIKELY IMPACT TERMINALS BETWEEN
01Z-04Z. THEN...IN THE WAKE OF COLD FROPA...EXPECT WINDS TO REMAIN
ELEVATED OVERNIGHT AS MODEL SOUNDINGS SHOW 25 TO 30 KNOTS WINDS
JUST OFF THE SURFACE. AFTER SUNRISE...MUCH OF THESE STRONGER WINDS
WILL MIX DOWN TO THE SURFACE RESULTING IN GUSTS NEAR 20 KNOTS FOR
MUCH OF FRIDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR WEATHER WILL GENERALLY PREVAIL.

&&

.MARINE...
THUNDERSTORMS..PERHAPS WITH STRONG WIND GUSTS...WILL PUSH THROUGH
THE COASTAL WATERS LATE THIS EVENING INTO THE OVERNIGHT.

THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH
THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL
BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO
DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE
TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD
OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR
THE OFFSHORE GA LEG.

SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY
LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA
ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT
BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES
DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT
GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST
DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER
TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING
BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE
WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF
SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT
FURTHER OFFSHORE.

WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO
NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO
MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL
BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY
CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU OCT 13 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS
EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE
ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 6 PM UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Special weather statement, Oct 13, 6:12 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU OCT 13 2011

GAZ087-088-099-100-114-115-137-132315-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
612 PM EDT THU OCT 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH...CANDLER AND LONG COUNTIES THROUGH 715 PM
EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HERNDON TO 37 MILES WEST OF ALTAMAHA...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BUTTS...CLAXTON...COBBTOWN...COLLINS...DOVER...
EMMALANE...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HERNDON...HILLTONIA...HOPEULIKIT...MANASSAS...
MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE
IN CENTRAL GEORGIA.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8176 3301 8161 3301 8154 3178 8198
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2211Z 266DEG 36KT 3293 8222 3188 8280

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 1:28 AM EDTSpecial Marine WarningCHS2 hr
Oct 13, 5:03 AM EDTSmall Craft AdvisoryCHS36 hr
Oct 13, 6:12 PM EDTSpecial Weather StatementCHSCandler, Evans, Jenkins, Tattnall63 min
Oct 13, 6:55 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven50 min
Oct 13, 7:44 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Screven61 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.